Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On secant updates for use in general constrained optimization


Author: Richard Tapia
Journal: Math. Comp. 51 (1988), 181-202
MSC: Primary 90C30; Secondary 49D37, 90C20
MathSciNet review: 942149
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present two new classes of successive quadratic programming (SQP) secant methods for the equality-constrained optimization problem. One class of methods uses the SQP augmented Lagrangian formulation, while the other class uses the SQP Lagrangian formulation. We demonstrate, under the standard assumptions, that in both cases the BFGS and DFP versions of the algorithm are locally q-superlinearly convergent. To our knowledge this is the first time that either local or q-superlinear convergence has been established for an SQP Lagrangian secant method which uses either the BFGS or DFP updating philosophy and assumes no more than the standard assumptions. Since the standard assumptions do not require positive definiteness of the Hessian of the Lagrangian at the solution, it is no surprise that our BFGS and DFP updates possess the hereditary positive definiteness property only on a proper subspace.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 90C30, 49D37, 90C20

Retrieve articles in all journals with MSC: 90C30, 49D37, 90C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0942149-3
PII: S 0025-5718(1988)0942149-3
Keywords: Quasi-Newton, nonlinear programming, superlinear convergence
Article copyright: © Copyright 1988 American Mathematical Society